Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 238, NWS Tulsa, OK

June 8, 2022Osage County, Pawnee County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 8, 2022, 7:44 AM CDT for Osage County, Pawnee County, Tulsa County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2022, 7:44 AM CDT (12:44 UTC)
Expired
Jun 8, 2022, 8:30 AM CDT
In force
46 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Osage County, OK, Pawnee County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 0.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2022-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2022-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2648 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:13 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 8, 6:13 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
613 AM CDT Wed Jun 8 2022

...New AVIATION...

.SHORT TERM...
(Today)
Issued at 334 AM CDT Wed Jun 8 2022

The immediate short term concern will be flooding across portions
of east central Oklahoma into west central Arkansas. Latest radar
indicates showers and storms beginning to form early this morning
from eastern Oklahoma into northwest Arkansas with a general
consensus from short term guidance that a small MCS will form and
move southeast across an area that saw from two to over four
inches of rainfall on Tuesday. Issued a small flood watch that
covers the hardest hit areas which may need some expansion if
multiple rounds occur, especially further northwest where two-day
totals are in excess of three inches at Okmulgee. The shortwave
responsible for helping organize the activity will move into
central Arkansas by this afternoon with any lingering showers
expected to come to an end.

&&

.LONG TERM...
(Tonight through Tuesday)
Issued at 334 AM CDT Wed Jun 8 2022

The associated front/outflow will push south of the area this
evening leaving northerly winds in its wake. Low level moisture
however looks to pool along the boundary and with another
shortwave possible in northwest flow and/or isentropic lift over
the boundary have left some low POPs across southeast Oklahoma
through Thursday morning.

Another, and possibly final round of thunderstorms is expected
Thursday night into Friday. Low level moisture will return across
the area during the day Thursday and with additional support from
a more robust shortwave in northwest flow combined with a strong
mid- level front will set the stage for additional heavy rainfall.
Instability in advance of the approaching system and deep layer
shear provided by northwest flow aloft will help maintain any
bowing MCS that develops with damaging winds a possibility. The
bulk of the activity should move out of northwest Arkansas by mid-
afternoon with any lingering showers ending by sunset.

Mid-level heights begin to build quickly behind the departing
shortwave as a ridge initially centered near El Paso on Saturday
begins to broaden across the southern U.S. through the weekend.
This pattern change will initiate a significant warm-up with high
humidity likely to accompany temperatures climbing well into the
90s by Sunday. Although heat index values will likely remain below
advisory levels through the forecast, the combination of hot
temperatures, high humidity, and full sunshine will create a
significant heat stress, especially on those not already
acclimated or vulnerable to heat exposure.

&&

.AVIATION...
(12Z TAFS)
Issued at 610 AM CDT Wed Jun 8 2022

Corridor of showers and storms from NE OK into west central AR
will persist and likely expand in coverage while gradually
spreading southeastward through the morning. All terminals will
retain a mention of storms and periodic MVFR to IFR ceilings.
Storm impacts will continue across SE OK into west central AR
through early afternoon with a clearing trend thereafter. Low
chance of storms redeveloping overnight but no mention within fcst
at this time. Also patchy fog is likely tonight especially across
far NW AR sites.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   83  63  85  70 /  70   0  10  70
FSM   84  67  86  70 /  80  10  10  50
MLC   83  67  85  72 /  70  20  20  30
BVO   81  60  82  67 /  60   0  10  80
FYV   81  60  84  66 /  70   0  10  70
BYV   80  58  81  64 /  70   0  10  80
MKO   81  63  83  70 /  80  10  10  60
MIO   81  59  81  65 /  60   0  10  80
F10   82  64  83  70 /  70  10  20  40
HHW   86  70  88  73 /  50  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 4 PM CDT this afternoon for OKZ072.

AR...Flood Watch until 4 PM CDT this afternoon for ARZ019-029.

&&

SHORT TERM...24
LONG TERM....24
AVIATION...07
Hazardous weather outlook, Jun 8, 5:14 AM CDT, 2 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
514 AM CDT Wed Jun 8 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
514 AM CDT Wed Jun 8 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...East Central Oklahoma into Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered to widespread showers and thunderstorms are expected
this morning across eastern Oklahoma and northwest Arkansas. The
greatest threat will be heavy rainfall with local amounts from 1
to 2 inches forecast. Flooding and flash flooding will be
possible, especially in areas that saw heavy rainfall on Tuesday.
The stronger activity will also be capable of producing damaging
winds and marginally severe hail.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY THROUGH MONDAY...No Hazards.

EXTENDED DISCUSSION...
Storm chances will remain limited during the day Thursday but
increase again Thursday night into Friday as an organized
thunderstorm complex develops across Kansas and moves southeast.
Locally heavy rainfall will again be a concern, especially across
northeast Oklahoma into northwest Arkansas. Damaging thunderstorms
winds may also accompany the thunderstorms.

The active weather pattern will end over the weekend as hot and
humid conditions return to the region Sunday into Monday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 8, 4:33 AM CDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
433 AM CDT Wed Jun 8 2022

ARZ010-011-081000-
Madison AR-Washington AR-
433 AM CDT Wed Jun 8 2022

...A strong thunderstorm will impact portions of southwestern Madison
and northeastern Washington Counties through 500 AM CDT...

At 433 AM CDT, Doppler radar indicated a strong thunderstorm near
Greenland, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Fayetteville...                   Farmington...
Prairie Grove...                  Elkins...
West Fork...                      Greenland...
Wesley...                         Japton...
Drake Field Airport...            Johnson...
Goshen...                         Georgetown...
Prairie Grove Battlefield State...
Walnut Grove...
Tuttle...                         Sulphur City...
Delaney...                        Arnett...
Hicks...                          Crosses...

This includes Interstate 49 between mile markers 53 and 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3596 9432 3614 9426 3606 9374 3580 9383
TIME...MOT...LOC 0933Z 286DEG 31KT 3603 9421

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 8, 4:59 AM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
459 AM CDT Wed Jun 8 2022

ARZ010-011-019-020-081045-
Madison AR-Washington AR-Franklin AR-Crawford AR-
459 AM CDT Wed Jun 8 2022

...Strong thunderstorms will impact portions of southwestern Madison,
northern Franklin, northeastern Crawford and southeastern Washington
Counties through 545 AM CDT...

At 459 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northeast of Brentwood to 2 miles east of
Blackburn to 2 miles southwest of Strickler. Movement was southeast
at 40 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
West Fork...                      Winslow...
St. Paul...                       Cass...
Saint Paul...                     Blackburn...
Pettigrew...                      Brentwood...
Japton...                         Strickler...
Witter...                         Bidville...
Woolsey...                        Crosses...
Combs...                          Turners Bend...
Mount Gayler...                   Dutton...
Wyola...                          Sulphur City...

This includes Interstate 49 between mile markers 41 and 51.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3577 9365 3577 9370 3565 9370 3565 9400
      3584 9436 3590 9421 3599 9406 3594 9360
TIME...MOT...LOC 0959Z 292DEG 33KT 3592 9406 3583 9417 3581 9434

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 8, 7:39 AM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
739 AM CDT Wed Jun 8 2022

OKZ054-055-059>061-064-081315-
Tulsa OK-Osage OK-Rogers OK-Pawnee OK-Washington OK-Creek OK-
739 AM CDT Wed Jun 8 2022

...Strong thunderstorms will impact portions of west central Rogers,
southeastern Osage, north central Creek, southwestern Washington,
southeastern Pawnee and northern Tulsa Counties through 815 AM CDT...

At 739 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles southwest of Avant to 2 miles northeast
of Hallett. Movement was southeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Skiatook...                       Collinsville...
Cleveland...                      Mannford...
Sperry...                         Oologah...
Westport...                       Vera...
Osage...                          Hallett...
Terlton...                        Walnut Creek State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3646 9557 3609 9638 3626 9667 3646 9613
TIME...MOT...LOC 1239Z 301DEG 21KT 3641 9617 3627 9655

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:33 AM CDTFlood WatchTSAAdair, Cherokee, Choctaw, Haskell, Latimer, Pittsburg and 1 more12 hr
Jun 8, 7:39 AM CDTSpecial Weather StatementTSATulsa36 min
Jun 8, 8:13 AM CDTSpecial Weather StatementTSARogers, Tulsa47 min
Jun 8, 8:18 AM CDTAreal Flood AdvisoryTSAOsage, Rogers, Tulsa, Wagoner117 min
Jun 8, 8:34 AM CDTSpecial Weather StatementTSAWagoner26 min
Jun 8, 9:02 AM CDTSevere Thunderstorm Warning Considerable damage threatTSAMayes, Rogers, Wagoner28 min
Jun 8, 9:06 AM CDTSpecial Weather StatementTSAWagoner24 min
Jun 8, 9:15 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Wagoner45 min
Jun 8, 9:27 AM CDTAreal Flood AdvisoryTSAAdair, LeFlore, Sequoyah3 hr
Jun 8, 9:43 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah47 min
Jun 8, 9:49 AM CDTFlash Flood WarningTSAAdair5 hr
Jun 8, 10:00 AM CDTSpecial Weather StatementTSAWashington15 min
Jun 8, 10:14 AM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah35 min
Jun 8, 10:17 AM CDTSpecial Weather StatementTSAOkfuskee28 min
Jun 8, 10:17 AM CDTSpecial Weather StatementTSAHaskell43 min
Jun 8, 10:34 AM CDTSpecial Weather StatementTSACraig26 min
Jun 8, 10:42 AM CDTSpecial Weather StatementTSASequoyah33 min
Jun 8, 10:48 AM CDTSpecial Weather StatementTSARogers42 min
Jun 8, 10:59 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg46 min
Jun 8, 11:06 AM CDTFlash Flood WarningTSALeFlore, Sequoyah6 hr
Jun 8, 11:21 AM CDTSpecial Weather StatementTSACherokee, Mayes54 min
Jun 8, 11:48 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes42 min
Jun 8, 12:01 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, McIntosh, Pittsburg, Pushmataha3 hr
Jun 8, 12:07 PM CDTFlash Flood WarningTSAAdair, Cherokee, Haskell, McIntosh, Muskogee, Sequoyah and 1 more3 hr
Jun 8, 2:27 PM CDTAreal Flood WarningTSAHaskell, LeFlore, McIntosh, Muskogee, Sequoyah6 hr
Jun 8, 4:33 AM CDTSpecial Weather StatementTSAWashington27 min
Jun 8, 4:59 AM CDTSpecial Weather StatementTSAWashington46 min
Jun 8, 6:17 AM CDTAreal Flood AdvisoryTSACrawford, Franklin3 hr
Jun 8, 10:28 AM CDTSpecial Weather StatementTSAFranklin32 min
Jun 8, 11:38 AM CDTSpecial Weather StatementTSASebastian22 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.